Tornadoes · United States · Illinois · 2026
EF0 tornado, Ames to Griggs, Illinois, March 15, 2026
From Ames to Griggs, this EF0 tornado ran 8.7 miles across Monroe and Randolph counties on March 15, 2026, touching down at 5:35 PM CDT and reaching 160 yards wide. It killed nobody.
Preliminary. This is NWS LSX's damage survey, filed in the Damage Assessment Toolkit. The rating, the path and the casualties are the survey's and can change while it is revised. The Storm Prediction Center compiles the official record of 2026 from these surveys and publishes it in the spring of 2027; this page moves to that tornado's permanent address when it does.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The survey
- Rating, as surveyed
- EF0, preliminary
- Date
- March 15, 2026
- Touchdown
- 5:35 PM CDT (22:35 UTC)
- Lifted
- 5:43 PM CDT (22:43 UTC)
- On the ground
- 8 minutes
- Path length
- 8.7 miles (14.0 km)
- Path width
- 160 yards (146 m)
- Deaths
- 0
- Injuries
- 0
- Counties
- Monroe and Randolph counties
- Touchdown point
- 38.145, -90.050
- Lift-off point
- 38.197, -89.905
- Highest wind the damage implies
- 85 mph
- Surveyed by
- NWS LSX
- Survey last edited
- March 16, 2026
- Record number
- None yet. SPC numbers 2026 in the spring of 2027.
The damage survey
14 damage points were recorded along this path by NWS LSX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 86 mph.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
During the afternoon and evening of March 15th, a QLCS moved through southern and south-central Illinois. Stronger segments of the QLCS produced wind damage across the region. The QLCS ended up producing 8 tornadoes while it passed through the region.
A tornado touched down just east of Ames where it collapsed a large farm outbuilding before exiting into Randolph County. The doors of the structure were open at the time of the event.
The tornado entered Randolph County where it damaged mostly trees along its northeastern path. On Ritchfield Road southeast of Red Bud, the tornado did damage the roofs of a few farm outbuildings. The most substantial damage happened on South Prairie Road north of Prairie where the tornado ripped off a substantial portion of a church's roof. It dissipated shortly after just north of Grigg.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
16 minutes of warning. NWS LSX issued a tornado warning for this county at 22:19 UTC, 16 minutes before the tornado touched down, in force until 23:01 UTC.
The county was under a tornado watch, issued at 18:33 UTC and running to 23:26 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 15:00 UTC | 17:00 UTC | Wind Advisory | LSX |
| 18:33 UTC | 23:26 UTC | Tornado Watch | LSX |
| 22:01 UTC | 22:45 UTC | Severe Thunderstorm Warning | LSX |
| 22:19 UTC | 23:01 UTC | Tornado Warning | LSX |
| 22:28 UTC | 23:00 UTC | Severe Thunderstorm Warning | LSX |
| 22:34 UTC | 23:02 UTC | Tornado Warning | LSX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 19:57 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the tornado touched down at Mar 15, 2:54 PM CDT, 2 hours 41 minutes earlier. Its key messages:
- The threat for strong to severe thunderstorms exists through early this evening, mainly across east central and southeast Missouri as well as southwest Illinois. Brief, weak tornadoes and damaging winds are the main threats.
- Minor snowfall amounts are forecast this evening through tonight, mainly across northeast Missouri where as much as 1-3" may fall.
- Wind gusts as high as 45-50 mph are expected through early Monday morning.
- Unseasonable cold is expected through Tuesday before a rapid warmup begins on Wednesday.
Area forecast discussion, Mar 15, 2:54 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
254 PM CDT Sun Mar 15 2026
.KEY MESSAGES...
- The threat for strong to severe thunderstorms exists through
early this evening, mainly across east central and southeast
Missouri as well as southwest Illinois. Brief, weak tornadoes
and damaging winds are the main threats.
- Minor snowfall amounts are forecast this evening through
tonight, mainly across northeast Missouri where as much as 1-3"
may fall.
- Wind gusts as high as 45-50 mph are expected through early Monday
morning.
- Unseasonable cold is expected through Tuesday before a rapid
warmup begins on Wednesday.
&&
.SHORT TERM... (Through Late Monday Night)
Issued at 232 PM CDT Sun Mar 15 2026
A late winter/early spring storm is underway across the region,
with a surface low east of Quincy, IL early this afternoon with
an attendant draped to its southwest. As of 1900 UTC, the boundary
is nearing a KVIH>>KPPQ line with regional radar and GOES-19
satellite imagery showing gradually developing showers and
thunderstorms along the front. The latest SPC mesoanalysis shows
250-500 J/kg of SBCAPE nosing into eastern Missouri with 45-55+
knots of effective shear. It is worth noting however that the RAP
initializations over the past several hours have been consistently
too high with instability/CAPE. This is due to the RAP (and HRRR)
being consistently too high with dewpoints in the warm sector.
This is something that could lead to a slower (or less robust)
development of the QLCS later today. That being said, we still do
expect convection to become more widespread along the boundary
over the next several hours and more organized with time/eastward
extent. Exactly how fast this occurs remains uncertain however,
which is why parts of southeast Missouri and southwest Illinois
have the higher threat for severe weather in our region. Strong
0-3 km shear (40+ knots) with a strong line-normal component
(more perpendicular) means that QLCS mesovortices will be a
concern, which could produce brief, weak tornadoes and/or damaging
winds. Those two hazards remain the primary concerns late this
afternoon through about 7 PM this evening when the cold front
clears our south-central Illinois counties.
Another area of precipitation is expected to move out of western
Missouri into central Missouri early this evening. Model soundings
show very low wetbulb zero heights (below 400 feet AGL), so this
should fall as snow. Upstream observations across eastern Kansas
also have only snow. Surface temperatures are still expected to
be above the freezing mark however, so road impacts are not
expected. There may however be a ~2 hour period with reduced
visibilities (~1 mile). Further northeast, the steadier snow
should last a bit longer, maybe up to 4-6 hours. In these
locations, amounts of 1-2" are expected with some isolated spots
up to 3" possible. Some minor travel impacts are possible in these
locations, as road temperatures may cool below the freezing mark
toward the end of the snowfall. Therefore, have issued a winter
weather advisory for 5 counties in northeast Missouri/western
Illinois. Strong cyclonic flow aloft and steep low-level lapse
rates suggests snow showers/flurries elsewhere overnight and this
activity may last through Monday morning in eastern Missouri over
into Illinois.
Behind the cold front, winds turn to the northwest with about a ~20
degree temperature drop over a 2-hour period. Gust of 45-50 mph
will be common overnight, with the highest gusts most likely
across central/northeast Missouri and west-central Illinois from
late this evening through the predawn hours on Monday. A few gusts
of 55-60 mph would not surprise me either, given unidirectional
winds within the mixed layer and strong low-level cold air
advection. However, did not upgrade any counties to a high wind
warning as the expectation is that any of these 60+ gusts will be
sparse/transient, if they occur at all. The latest HREF
probabilities for 60+ mph wind only peak out at about 20% in our
far northern/northwestern counties.
The aforementioned gusty northwest winds will gradually slack on
Monday, but minimum wind chill values of 0 to -10F are expected in
central/northeast Missouri as well as west-central Illinois early
Monday morning. Low stratus looks to hang around much of the day
on Monday, especially across eastern Missouri into western
Illinois. These low clouds along with continued low-level cold air
advection should keep temperatures some 25-30 degrees below
normal on Monday. This incoming air mass is very impressive with
its origin from Alaska. Temperatures at 850 hPa drop to between
-14 and - 18C, or <1st percentile of climatology. Highs below
freezing are expected nearly areawide, though some spots may top
out just above 32 degrees in central/southeast Missouri where some
sunshine is more likely by the afternoon.
Monday night will be the colder night, though northwest winds will
really lighten up as a surface ridge of high pressure approaches
from the west. The anomalously cold air mass along with a clear sky
and light winds should lead to very cold low temperatures. Lows in
the single digits (north) to teens are forecast. While these will
lows will not be record breaking, they may get within about 4-5
degrees of records at both St. Louis (10F/1900) and Columbia
(8F/1906). Wind chills will be mainly driven by the frigid
aforementioned temperatures, but lowest values of -5 to +5F are
expected across the northern half of the area, including the St.
Louis metro area. For more perspective, St. Louis has only had an
observed wind chill below +5F after 3/15 two times over the past
50 years (1979 and 2002).
Gosselin
&&
.LONG TERM... (Tuesday through Next Sunday)
Issued at 232 PM CDT Sun Mar 15 2026
(Tuesday - Tuesday Night)
Tuesday will still be unseasonably cold, though not nearly as cold
as Monday as highs reach into the 30s to low 40s from northeast to
southwest. A hybrid clipper is expected to move through the region
Tuesday night, potentially bringing some light rain or snow to the
area. Better odds are to our northeast however for accumulating
snow, closer to the climatology of northwest flow/Alberta clipper
systems.
(Wednesday - Next Sunday)
A much warmer and drier weather pattern looks to take hold on
Wednesday and should continue through next weekend. Our region
begins to feel more influence from the anomalous mid/upper level
ridge across the intermountain west. Wednesday should be the a
transition day, with highs mostly in the 60s but widespread 70s are
expected Thursday onward. There is also high confidence in well-
above normal temperatures through at least Friday, with even the
25th percentile of the NBM showing 60s/70s. Temperature uncertainty
does increase next weekend, as some ensemble members from the LREF
show a cold frontal passage. This is when the spread on the IQR of
the NBM increase to 20-25 degrees. This is the difference from a
continuation of readings ~20 degrees above normal to temperatures
dropping back to near to slightly below normal values for late March.
Gosselin
&&
.AVIATION... (For the 18z TAFs through 18z Monday Afternoon)
Issued at 1239 PM CDT Sun Mar 15 2026
The cold front is nearing central Missouri, and should push
through KCOU/KJEF over the next 2 hours. The boundary should then
push through KUIN and the metro terminals by late afternoon.
Showers are likely associated with this frontal passage, with
thunder expected for the metro. Brief reductions in visibility (to
IFR) are expected in thunderstorms. Behind the front, rain will
linger for a few hours as winds turn to the northwest. Another
round of precipitation, this time in the form of snow, should
impact central Missouri and KUIN sites this evening. The snow
should last a bit longer at KUIN, into the early overnight hours.
Accumulations at KCOU/KJEF should be light (less than 1") and on
elevated/grassy surfaces. Up at KUIN, amounts of 1-2" are expected
with some minor (up to 0.5" roughly) possible on road surfaces.
Visibilities should drop to IFR in the snow. Light snow showers
may impact the metro terminals from 0600-0900 UTC approximately,
but should not be as widespread as further north. Otherwise, look
for low MVFR ceilings and very gusty northwest winds tonight into
Monday morning.
Gosselin
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory until noon CDT Monday for Audrain MO-Boone MO-
Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Iron MO-Jefferson MO-Knox MO-Lewis MO-Lincoln MO-Madison MO-
Marion MO-Moniteau MO-Monroe MO-Montgomery MO-Osage MO-Pike
MO-Ralls MO-Reynolds MO-Saint Charles MO-Saint Francois MO-
Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-
Shelby MO-Warren MO-Washington MO.
IL...Wind Advisory until noon CDT Monday for Adams IL-Bond IL-Brown
IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jersey IL-
Macoupin IL-Madison IL-Marion IL-Monroe IL-Montgomery IL-
Pike IL-Randolph IL-Saint Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Mar 15, 2:57 PM CDT, 2 hours 38 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 257 PM CDT Sun Mar 15 2026 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-162000- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 257 PM CDT Sun Mar 15 2026 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Some thunderstorms through early evening will be capable of brief, weak tornadoes and damaging wind gusts mainly in southeast Missouri and southwest Illinois. Accumulating snow capable of minor travel impacts is expected tonight, mainly across northeastern Missouri and west-central Illinois. Please see the winter weather advisory for more details. Strong non-thunderstorms winds are expected through tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Strong non-thunderstorms winds are expected Monday morning. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any hail, wind damage, or snowfall accumulations to the National Weather Service. Gosselin
In the hours before
Local storm report, Mar 15, 5:10 PM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
510 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM Funnel Cloud 1 NE De Soto 38.15N 90.56W
03/15/2026 Jefferson MO Public
&&
MCFLocal storm report, Mar 15, 5:11 PM CDT, 24 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service St Louis MO
511 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM Funnel Cloud 1 NE De Soto 38.15N 90.56W
03/15/2026 Jefferson MO Public
Corrects previous funnel cloud report from 1
NE De Soto. Observer noted rotating clouds
with the funnel cloud.
&&
MCFLocal storm report, Mar 15, 5:17 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
517 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM Funnel Cloud 2 W Collinsville 38.67N 90.03W
03/15/2026 Madison IL Public
Rotating funnel cloud at I-55/70
intersection with I-255 looking west toward
Granite City.
&&
MCFLocal storm report, Mar 15, 5:18 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
518 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM Hail 1 E Bourbon 38.15N 91.24W
03/15/2026 M0.75 Inch Crawford MO Public
Corrects previous hail report from 1 E
Bourbon. Report from mPING: Dime (0.75 in.).
&&
MCFLocal storm report, Mar 15, 5:28 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
528 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM Tstm Wnd Gst 2 WNW Collinsville 38.69N 90.03W
03/15/2026 M60 MPH Madison IL Public
TV meteorologist noted several gusts over 60
mph in his Storm Runner vehicle.
&&
MCFLocal storm report, Mar 15, 5:31 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
531 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM Tstm Wnd Gst 1 N Farmington 37.79N 90.43W
03/15/2026 E60 MPH St. Francois MO Public
&&
MCFThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Lincoln, IL (KILX), 12:00Z
10.6 hours before the tornado, 250 km from the path. March 15, 2026.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -10444 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1382 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 389 m²/s²
- 0-3 km storm-relative helicity
- 410 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 3.1 K/km
Lincoln, IL (KILX), 00:00Z
1.4 hours after it, 250 km from the path. March 16, 2026.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Surface CAPE
- 20 J/kg
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 481 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 2.2 K/km
The surface observations
Sparta (SAR), 24 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 20:35 UTC | 62.2 | 59 | 190° 17 kt | 27 | 997 | VCTS |
| 20:55 UTC | 62.6 | 59 | 180° 18 kt | 24 | 996.3 | |
| 21:15 UTC | 62.6 | 59 | 170° 19 kt | 26 | 995.9 | |
| 21:35 UTC | 62.8 | 59 | 180° 16 kt | 27 | 994.9 | |
| 21:55 UTC | 63 | 59 | 180° 17 kt | 27 | 994.9 | |
| 22:15 UTC | 62.8 | 59 | 180° 18 kt | 25 | 994.6 | |
| 22:35 UTC | 62.8 | 59.4 | 180° 15 kt | 25 | 993.9 | VCTS |
| 22:55 UTC | 63 | 59.4 | 180° 19 kt | 27 | 993.6 | VCTS |
| 23:15 UTC | 53 | 53 | 260° 19 kt | 32 | 996.6 | +TSRA |
| 23:35 UTC | 48 | 48 | 280° 19 kt | 30 | 997.6 | -TSRA |
| 23:55 UTC | 44.2 | 44 | 280° 21 kt | 29 | 998.3 | VCTSRA |
| 00:15 UTC | 43 | 42.6 | 280° 19 kt | 27 | 999 | TSRA |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The St Louis radar (KLSX), 85 km away, was scanning. The volume nearest the touchdown began at 22:31 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 22:14 UTC | FUNNEL CLOUD | 2 W Collinsville | Madison, IL | Rotating funnel cloud at I-55/70 intersection with I-255 looking west toward Granite City. |
| 22:17 UTC | TSTM WND GST 60 | 2 Wnw Collinsville | Madison, IL | Corrects previous tstm wnd gst report from 2 WNW Collinsville. TV meteorologist noted several gusts over 60 mph in his Storm Runner vehicle. |
| 22:17 UTC | TSTM WND GST 60 | 2 Wnw Collinsville | Madison, IL | TV meteorologist noted several gusts over 60 mph in his Storm Runner vehicle. |
| 22:35 UTC | TORNADO | Ames | Monroe, IL | An EF-0 tornado with peak winds of 85mph touched down north of Ames, IL in Monroe County at 5:35pm on March 15. The tornado crossed into Randolph County northwest of Ruma, damaging trees and outbuildings. The strongest d |
| 22:38 UTC | TSTM WND DMG | 1 Wsw Ruma | Randolph, IL | Corrects previous tstm wnd dmg report from 1 WSW Ruma. Power poles and live power lines down along Route 155 west of Ruma. |
| 22:38 UTC | TSTM WND DMG | 1 Wsw Ruma | Randolph, IL | Power poles and live power lines down along Route 155 west of Ruma. Similar damage along Route 3 south of Ruma. |
| 22:41 UTC | TSTM WND DMG | 1 Sse Ruma | Randolph, IL | Several large power poles snapped along IL 3 south of Ruma at this location. Time estimated from radar. |
| 22:42 UTC | TSTM WND DMG | 1 N Prairie | Randolph, IL | A portion of the roof of Trinity Lutheran Church was removed. Time estimated from radar. |
| 22:42 UTC | TORNADO | 1 N Prairie | Randolph, IL | Corrects previous tstm wnd dmg report from 1 N Prairie. A portion of the roof of Trinity Lutheran Church was removed. Time estimated from radar. |
| 22:47 UTC | TORNADO | New Athens | St. Clair, IL | A weak EF-1 tornado with peak winds of 90mph touched down just west of New Athens, IL and caused damage to a few structures and trees before lifting just east of town one minute later. |
| 22:48 UTC | TSTM WND DMG | 1 Ne New Athens | St. Clair, IL | News footage shows power poles and large tree limbs snapped. Time estimated from radar. |
| 22:48 UTC | TORNADO | 1 Ne New Athens | St. Clair, IL | Corrects previous tstm wnd dmg report from 1 NE New Athens. News footage shows power poles and large tree limbs snapped. Time estimated from radar. |
| 22:51 UTC | TSTM WND GST 60 | New Athens | St. Clair, IL | |
| 22:56 UTC | TSTM WND DMG | 1 Se Marissa | St. Clair, IL | Photo on social media shows a destroyed carport. Time estimated from radar. |
| 23:11 UTC | TSTM WND GST 70 | Okawville | Washington, IL | TV meteorologist reported winds of 60-70 mph at Okawville with thunderstorms. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2026 tornado in IllinoisEvery tornado in Illinois since 1950Warnings in force in Illinois nowThe forecast where you are
The other tornadoes of March 15, 2026
43 more have been surveyed in the United States that day, so far.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| March 15 | 3:37 PM CDT | EF1 | Texas, MO | 0.3 | 100 | |||
| March 15 | 3:48 PM CDT | EF0 | Howell, MO | 1.9 | 75 | |||
| March 15 | 3:55 PM CDT | EF1 | Texas, MO | 2.4 | 100 | |||
| March 15 | 4:00 PM CDT | EF0 | Texas, MO | 0.8 | 100 | |||
| March 15 | 4:03 PM CDT | EF1 | Shannon, MO | 1.4 | 250 | |||
| March 15 | 4:10 PM CDT | EF0 | Texas, MO | 0.5 | 75 | |||
| March 15 | 5:29 PM CDT | EF1 | Macoupin, IL | 6.3 | 300 | |||
| March 15 | 5:38 PM CDT | EF1 | Montgomery, IL | 7.1 | 0 | |||
| March 15 | 5:43 PM CDT | EF1 | Lawrence, AR | 10.5 | 200 | |||
| March 15 | 5:47 PM CDT | EF1 | Saint Clair, IL | 0.6 | 225 | |||
| March 15 | 5:47 PM CDT | EF1 | Montgomery, IL | 3.6 | 300 | $500 | ||
| March 15 | 5:51 PM CDT | EF1 | Wayne, MO | 1.6 | 125 | |||
| March 15 | 5:55 PM CDT | EF1 | Montgomery, IL | 7.8 | 0 | |||
| March 15 | 5:58 PM CDT | EF0 | Greene, AR | 4.5 | 100 | |||
| March 15 | 6:02 PM CDT | Unrated | Arkansas, AR | 2.4 | 50 | |||
| March 15 | 6:02 PM CDT | EF1 | Montgomery, IL | 13.6 | 90 | |||
| March 15 | 6:07 PM CDT | EF0 | Greene, AR | 2.2 | 100 | |||
| March 15 | 6:12 PM CDT | EF1 | Greene, AR | 3.0 | 150 | |||
| March 15 | 6:18 PM CDT | EF1 | Christian, IL | 1.4 | 80 | $300 | ||
| March 15 | 6:19 PM CDT | EF1 | Bollinger, MO | 7.8 | 100 | |||
| March 15 | 6:24 PM CDT | EF1 | Clay, AR | 2.0 | 130 | |||
| March 15 | 6:29 PM CDT | EF1 | Clinton, IL | 4.2 | 50 | |||
| March 15 | 6:32 PM CDT | EF1 | Cape Girardeau, MO | 0.5 | 50 | |||
| March 15 | 6:37 PM CDT | EF0 | Moultrie, IL | 2.2 | 50 | $20 | ||
| March 15 | 6:42 PM CDT | EF1 | Moultrie, IL | 5.3 | 50 | $45 | ||
| March 15 | 6:44 PM CDT | EF0 | Dunklin, MO | 2.9 | 75 | |||
| March 15 | 6:46 PM CDT | EF1 | Jackson, IL | 0.1 | 75 | |||
| March 15 | 6:54 PM CDT | EF0 | Douglas, IL | 2.2 | 80 | $70 | ||
| March 15 | 7:02 PM CDT | EF0 | Jackson, IL | 0.1 | 50 | |||
| March 15 | 7:03 PM CDT | EF1 | Douglas, IL | 2.3 | 70 | $25 | ||
| March 15 | 7:06 PM CDT | EF1 | Douglas, IL | 11.4 | 70 | |||
| March 15 | 8:05 PM CDT | EF0 | Richland, IL | 2.0 | 40 | |||
| March 15 | 8:17 PM CDT | EF1 | Alcorn, MS | 2.5 | 100 | |||
| March 15 | 9:35 PM CDT | EF0 | Montgomery, TN | 5.1 | 200 | |||
| March 15 | 9:45 PM CDT | EF0 | Logan, KY | 0.8 | 40 | |||
| March 15 | 9:59 PM CDT | EF0 | Butler, KY | 4.6 | 50 | |||
| March 15 | 10:04 PM CDT | EF1 | Grayson, KY | 17.8 | 300 | |||
| March 15 | 10:06 PM CDT | EF1 | Maury, TN | 16.5 | 500 | |||
| March 15 | 10:06 PM CDT | EF1 | Warren, KY | 2.2 | 40 | |||
| March 15 | 11:24 PM EDT | EF1 | Hardin, KY | 4.0 | 100 | |||
| March 15 | 11:29 PM EDT | EF1 | Hardin, KY | 13.5 | 200 | |||
| March 15 | 10:48 PM CDT | EF1 | Lauderdale, AL to TN | 14.6 | 400 | |||
| March 15 | 12:35 AM CDT | EF1 | Clinton, KY | 1.3 | 200 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. A survey can be revised, so the rating, the path and the casualties can all still change.
Sources
NWS Damage Assessment Toolkit, the record the survey teams file from the damage, and NOAA Storm Prediction Center storm reports. Neither is the official database for 2026, which SPC publishes in the spring of 2027.